Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 50, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 28, 2017, 5:06 AM CDT. It took effect at Oct 28, 2017, 1:00 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 5:06 AM CDT (10:06 UTC)
- In effect from
- Oct 28, 2017, 1:00 PM CDT
- Expired
- Oct 29, 2017, 3:29 PM CDT
- In force
- 26 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
435 WHUS74 KMOB 281006 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 506 AM CDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM CDT THIS AFTERNOON UNTIL 4 PM CDT SUNDAY AFTERNOON FOR THE GULF WATERS INCLUDING SOUTHERN MOBILE BAY AND THE MISSISSIPPI SOUND... .A STRONG OFFSHORE FLOW WILL DEVELOP OVER THE COASTAL WATERS TODAY IN THE WAKE OF A COLD FRONT, AND WILL CONTINUE THROUGH LATE SUNDAY. GMZ631-632-650-655-670-675-281815- /O.NEW.KMOB.SC.Y.0050.171028T1800Z-171029T2100Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 506 AM CDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 PM CDT THIS AFTERNOON TO 4 PM CDT SUNDAY. * WINDS...NORTH WINDS INCREASING TO 20 TO 25 KNOTS. * WAVES/SEAS...SEAS OFFSHORE BUILDING UP TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
084 WHUS74 KMOB 281849 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 149 PM CDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM CDT SUNDAY AFTERNOON FOR THE GULF WATERS INCLUDING SOUTHERN MOBILE BAY AND THE MISSISSIPPI SOUND... .A STRONG OFFSHORE FLOW WILL DEVELOP OVER THE COASTAL WATERS TODAY IN THE WAKE OF A COLD FRONT, AND WILL CONTINUE THROUGH LATE SUNDAY. GMZ631-632-650-655-670-675-290300- /O.CON.KMOB.SC.Y.0050.000000T0000Z-171029T2100Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 149 PM CDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * WINDS...NORTH WINDS INCREASING TO 20 TO 25 KNOTS. * WAVES/SEAS...SEAS OFFSHORE BUILDING UP TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
096 WHUS74 KMOB 290305 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1005 PM CDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM CDT SUNDAY AFTERNOON FOR THE GULF WATERS INCLUDING SOUTHERN MOBILE BAY AND THE MISSISSIPPI SOUND... .A STRONG OFFSHORE FLOW WILL DEVELOP OVER THE COASTAL WATERS TODAY IN THE WAKE OF A COLD FRONT, AND WILL CONTINUE THROUGH LATE SUNDAY. GMZ631-632-650-655-670-675-291115- /O.CON.KMOB.SC.Y.0050.000000T0000Z-171029T2100Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1005 PM CDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * WINDS...NORTH WINDS OF 20 TO 25 KNOTS. * WAVES/SEAS...SEAS OFFSHORE BUILDING UP TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
900 WHUS74 KMOB 291202 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 702 AM CDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON FOR THE GULF WATERS INCLUDING SOUTHERN MOBILE BAY AND THE MISSISSIPPI SOUND... .A STRONG OFFSHORE FLOW WILL CONTINUE OVER THE COASTAL WATERS THROUGH LATE THIS AFTRENOON. GMZ631-632-650-655-670-675-292015- /O.CON.KMOB.SC.Y.0050.000000T0000Z-171029T2100Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 702 AM CDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...NORTH WINDS OF 20 TO 25 KNOTS. * WAVES/SEAS...SEAS UP TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
582 WHUS74 KMOB 292029 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 329 PM CDT SUN OCT 29 2017 GMZ631-632-650-655-670-675-292130- /O.CAN.KMOB.SC.Y.0050.000000T0000Z-171029T2100Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 329 PM CDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 4:47 AM CDT, 19 minutes earlier.
Area forecast discussion, Oct 28, 4:47 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Mobile AL 447 AM CDT Sat Oct 28 2017 .NEAR TERM /Now Through Saturday night/... (Today and Tonight)...The cold front moved through West Mobile around 3AM this morning, and now extends from near Camden south toward the eastern shore of Mobile Bay. This front is expected to continue to make steady progress to the east across the remainder of the forecast area over the next several hours and move east out of the eastern portions of the forecast area by around 10AM this morning. A thin line of showers will continue along the immediate frontal boundary, with some patchy stratiform post-frontal rains gradually dissipating. The heavier overnight showers and thunderstorms developed along a pre-frontal trof, and some of those storms produced areas of very heavy rainfall. Portions of Baldwin county Alabama and Escambia county Florida received upwards of 4.5 inches of rainfall overnight, prompting several Flash Flood Warnings for those areas, but the heavier rainfall has since moved off to the east of the impacted areas. These stronger showers and thunderstorms along the pre-frontal trof are beginning to weaken and move more rapidly to the east, which is in good agreement with the latest WRF- ARW mesoscale model (which has handled this event rather well), and should be east of the forecast area just before sunrise this morning. After the post-frontal rains move east of the area by this afternoon, cooler and drier air will filter into the region. Highs today ranging from the mid 50s over northwestern zones to the upper 60s and near 70 extreme southeastern coastal zones. These highs will likely be in the middle part of the day, with temperatures likely falling slightly during the afternoon hours, particularly over the interior counties. Much colder temperatures expected tonight, with lows falling into the mid 30s over much of the interior, and low to mid 40s all the way south to the coast. 12/DS .SHORT TERM /Sunday Through Monday night/... On Sunday, surface high continues its eastward movement over the central Gulf Coast in the wake of a cold front. This dry stable airmass will keep rain chances at zero in the short term. Prepare for another day of below average max temps with most inland areas struggling to get out of the 50s. Winds are expected to be mostly out of the northwest on Sunday, but as surface ridge axis travels eastward overnight winds will begin to become more southerly throughout the day. Widespread overnight lows will be in the 40s with some interior areas reaching the upper 30s prior to sunrise Monday. The southerly component to the winds should allow for temps on Monday to reach the upper 60s though the air remains relatively dry with dew points in the 40s. With clear skies, temperatures will follow diurnal trends reaching the mid 40s during the overnight hours. DJ/17 .LONG TERM /Tuesday Through Friday/... On Tuesday, a combination of the dry overhead airmass coupled with zonal mid-level flow keeps the weather locally relatively inactive though there is some indication of a weak stationary front establishing itself just to the north of our forecast area in central Alabama. With stagnant winds during the day Tuesday, expect near normal temperatures in the low to mid 70s. By nightfall, temperatures will be able to reach the lower 50s which should be kept in mind for those who may be outdoors Halloween evening. On Wednesday, an eastward moving broad trough with the axis centered over the plains will be the focus for the any possible upcoming inclement weather in the latter half of the week. A steady south wind will allow more Gulf moisture to return to our forecast area though rain chances are still minimal for Wednesday and most of Thursday. Model guidance is indicating that the aforementioned trough axis should promote a significantly more moist air column locally with PWAT values possibly above 1.5 inches. As such, chance POPs have been added in for late in the day Thursday going into Friday. Temperatures remain rather consistent with highs in the mid 70s and minimum temps in the mid to upper 50s. DJ/17 && .MARINE... A strong offshore flow will be developing today, especially over the open Gulf waters, as a cold front moves off to the east of the marine area. Rain showers will be ending west to east across the marine area today with the frontal passage. The strong offshore flow is expected to continue through Sunday afternoon, but expect diminishing winds and subsiding seas by Sunday night. Winds will become predominately light southeasterly Monday through late Wednesday, as high pressure drifts east across the marine area. 12/DS && .PRELIMINARY POINT TEMPS/POPS... Mobile 58 37 62 38 / 40 0 0 0 Pensacola 64 42 62 42 / 60 10 0 0 Destin 69 45 63 46 / 70 10 0 0 Evergreen 56 37 62 34 / 60 10 0 0 Waynesboro 56 34 62 33 / 40 0 0 0 Camden 55 38 60 35 / 60 10 0 0 Crestview 66 37 62 32 / 70 10 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 27, 2:00 PM CDT, 15 hours 6 minutes before
Hazardous Weather Outlook...Updated National Weather Service Mobile AL 200 PM CDT Fri Oct 27 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 200 PM CDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Rest of Today and Tonight Showers and isolated thunderstorms will be possible through tonight as a cold front approaches and moves through the area. Severe storms are not expected. There is a moderate risk of rip currents along area beaches today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a possibility of some patchy light frost across interior southeast Mississippi and interior southwest Alabama Saturday night and again Sunday night for areas of north of 1-10. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-281045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 200 PM CDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Rest of Today and Tonight Increasing winds and seas late today and tonight will result in increasing hazards to small craft. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A moderate to strong offshore wind flow will continue to create hazardous conditions from small craft through late Sunday.
In the hours before
Special weather statement, Oct 28, 12:26 AM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1226 AM CDT SAT OCT 28 2017
FLZ201-203-280615-
Escambia Inland FL-Santa Rosa Inland FL-
1226 AM CDT SAT OCT 28 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 115 AM CDT...
At 1226 AM CDT, the strong thunderstorm was located 5 miles northwest
of Pace, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Point Baker.
LAT...LON 3061 8722 3062 8725 3069 8732 3100 8704
3081 8683 3060 8718 3060 8719 3059 8720
3061 8720 3059 8722
TIME...MOT...LOC 0526Z 222DEG 22KT 3067 8722Special weather statement, Oct 28, 12:55 AM CDT, 4 hours 11 minutes before
Special Weather Statement National Weather Service Mobile AL 1255 AM CDT SAT OCT 28 2017 ALZ264-266-FLZ201>204-280700- Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL- Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL- 1255 AM CDT SAT OCT 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN...CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 200 AM CDT... At 1255 AM CDT, the strong thunderstorm was located over Perdido Beach, or 6 miles northeast of Orange Beach, moving northeast at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington, Gonzalez, Pace, Milton, Orange Beach, Goulding, Bagdad, Lillian, Myrtle Grove, Perdido Beach, Elberta, Point Baker, Pea Ridge, Roeville and Floridatown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3039 8765 3082 8704 3061 8684 3023 8752 TIME...MOT...LOC 0555Z 231DEG 31KT 3034 8750
Special weather statement, Oct 28, 2:10 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
210 AM CDT SAT OCT 28 2017
FLZ202>204-280800-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
210 AM CDT SAT OCT 28 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA
COUNTIES UNTIL 300 AM CDT...
At 209 AM CDT, the strong thunderstorms were located 4 miles
southwest of Warrington, moving east at 45 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pensacola, West Pensacola, Warrington, Gulf Breeze, Goulding, Myrtle
Grove, Oriole Beach, Navarre, Navarre Beach and Pensacola Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways. Occasional to frequent lightning is also
occurring.
&&
LAT...LON 3022 8738 3038 8745 3064 8681 3038 8680
3022 8735
TIME...MOT...LOC 0709Z 250DEG 39KT 3033 8733The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 10:44 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Oct 27, 11:01 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Oct 27, 11:37 PM CDT | Special Marine Warning | MOB | 53 min | |
| Oct 28, 12:28 AM CDT | Special Marine Warning | MOB | 62 min | |
| Oct 28, 12:53 AM CDT | Special Marine Warning | MOB | 52 min | |
| Oct 28, 1:42 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Oct 28, 1:52 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Oct 28, 2:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Oct 28, 2:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Oct 28, 2:58 AM CDT | Special Marine Warning | MOB | 92 min | |
| Oct 28, 3:57 PM CDT | Frost Advisory | MOB | Choctaw | 16 hr |
| Oct 28, 12:26 AM CDT | Special Weather Statement | MOB | Santa Rosa | 49 min |
| Oct 28, 12:55 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 65 min |
| Oct 28, 2:10 AM CDT | Special Weather Statement | MOB | Escambia | 50 min |
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.